Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 48, NWS State College, PA

April 28, 20114 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Apr 28, 2011, 1:21 AM EDT for 4 counties in Pennsylvania. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2011, 1:21 AM EDT (05:21 UTC)
Expired
Apr 28, 2011, 2:00 AM EDT
In force
39 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Bedford County, PA, Blair County, PA, Huntingdon County, PA, Mifflin County, PA

The radar

The State College radar (KCCX), 51 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 1:35 AM EDTHAIL 1.25Martinsburg, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 11:50 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 5.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

576 
WUUS51 KCTP 280521
SVRCTP
PAC009-013-061-087-280600-
/O.NEW.KCTP.SV.W.0048.110428T0521Z-110428T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
121 AM EDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
  HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHWESTERN MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 200 AM EDT

* AT 116 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR OSTERBURG...MOVING
  NORTHEAST AT 50 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARTINSBURG AND HOLLIDAYSBURG AROUND 130 AM EDT...
  SHY BEAVER AND ROYER AROUND 135 AM EDT...
  ENTRIKEN AND TROUGH CREEK STATE PARK AROUND 140 AM EDT...
  WILLIAMSBURG AND SINKING VALLEY AROUND 145 AM EDT...
  TYRONE AROUND 150 AM EDT...
  RAYSTOWN DAM AND HUNTINGDON AROUND 155 AM EDT...

THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 8 AND 56.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 220...ROUTE 522...STATE ROAD 350...STATE ROAD 453.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4009 7844 4033 7862 4038 7856 4050 7854
      4055 7848 4060 7844 4064 7844 4065 7840
      4072 7835 4073 7836 4075 7813 4072 7813
      4073 7807 4067 7788 4027 7770
TIME...MOT...LOC 0521Z 235DEG 41KT 4023 7839

$$

FORECASTER: JUNG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 1:20 AM EDT, 1 minute earlier.

Area forecast discussion, Apr 28, 1:20 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
120 AM EDT THU APR 28 2011

.SYNOPSIS...
A COLD FRONT WILL PUSH EAST ACROSS THE REGION BY LATE THURSDAY
MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED...SOME
CONTAINING HEAVY RAINFALL. WINDY...COOLER...AND DRIER AIR WILL
ARRIVE AFTER THE FRONT PASSES AND WILL LAST INTO FRIDAY. SATURDAY
THROUGH SUNDAY MORNING WILL BE CLEAR TO PARTLY CLOUDY AND DRY WITH
SEASONABLE DAYTIME TEMPS. A SLOW MOVING FRONTAL BOUNDARY WILL MOVE
INTO THE REGION LATE SUNDAY AND MAY LINGER WITH CLOUDY AND SHOWERY
WEATHER INTO THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 7 AM THIS MORNING/...
SVA246 CONTINUES THROUGH 11 AM...BUT HAVE BEGUN TO TRIM OFF THE WRN
COS. MULTIPLE DISCRETE SUPERCELLS ARE PRODUCING LITTLE/NO DAMAGE.
LOWEST LEVEL SCANS ON CLOSE INTO RADAR CELLS SHOWS LITTLE COHERENT
ROTATION BELOW 3KFT. THERE COULD BE A DISCONNECT BETWEEN THE
WILDLY IMPRESSIVE MESOS AND THE GROUND. THAT WOULD BE A VERY GOOD
THING.

FLOOD WATCH CONTINUES IN EFFECT...WITH ADD HEAVY RAIN POSSIBLE AND
VERY LOW FFG VALUES. STORMS ARE MOVING SO FAST AND THE HAIL
CONTAMINATION IS SO LIKELY THAT FLOODING MAY BE TOUGH TO COME BY.
SEVERAL STREAM GAUGES CHECKED RECWENTLY SHOW LITTLE/NO RESPONSE TO
RAIN FROM THE PAST 6-8 HRS.

HIGH PWAT AIR OF 1.5 TO 2 INCHES WILL DECREASE VERY SLOWLY IN THE
W AND STAY IN PLACE OVER THE EAST. MIN TEMPS OVERNIGHT WILL BE
NEARLY MID-SUMMER-LIKE...MAINLY IN THE LOWER TO MID 60S.

&&

.SHORT TERM /7 AM THIS MORNING THROUGH 6 PM FRIDAY/...
POTENT...988 MB LOW WILL RACE NE ACROSS WRN LAKE ERIE...AND THE
SWRN PENINSULA OF ONTARIO EARLY THURSDAY...PUSHING A COLD FRONT
THROUGH CENTRAL PENN DURING THE MID TO LATE MORNING HOURS.
STRONG...LLVL PRESSURE GRADIENT IN THE WAKE OF THIS LOW WILL
LIKELY HELP TO GENERATE STRONG WSW WINDS ACROSS THE LAUREL
HIGHLANDS AND NW PLATEAU BEGINNING 11-13Z THURSDAY. WIND GUSTS OF
40 KTS POSSIBLE.

SLIGHT RISK OF SVR TSRA THURSDAY WILL BE LIMITED TO THE SUSQ VALLEY
AND SERN PENN...WHILE BKN-OVC STRATO CU WITH MAINLY ISOLATED TO SCTD
-SHRA WILL OCCUR FROM LATE MORNING ON ACROSS CENTRAL AND WRN
PORTIONS OF THE CWA.

TEMPS WILL BE NEARLY STEADY IN THE WAKE OF THE FRONT ACROSS THE NW
HALF OF THE CWA...WHILE MAXS IN THE SUSQ VALLEY WILL BE IN THE LOWER
70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
AFTER A NUMBER OF DAYS WITH SHOWERS AND THUNDERSTORMS THIS COMING
WEEKEND LOOKS TO BE SUNNY AND DRY WITH SEASONABLE TEMPS.  LATE
SUNDAY NIGHT A WARM FRONT WILL BRING SHOWERS INTO WESTERN PA. GEFS
SHOWS THIS FRONTAL BOUNDARY MOVING SLOWLY ACROSS THE STATE WITH
LIGHT SHOWERS AND CLOUDY WEATHER THROUGH TUESDAY. THE 00Z ECMWF IS
MUCH MORE AGGRESSIVE WITH THIS SYSTEM BY MIDWEEK AS THE PATTERN
BECOMES NEGATIVELY TILTED. HAVE LEANED TOWARD THE MORE PROGRESSIVE
SOLUTION WITH GENERALLY BELOW NORMAL TEMPS FOR THE BEGINNING OF
NEXT WEEK AND CHANCE POPS. THERE IS SOME UNCERTAINTY WITH HOW FAST
THIS FRONT WILL MOVE THROUGH THE AREA AND HOW MUCH RAIN WILL FALL.
HOWEVER...AT THIS POINT IT LOOKS TO BE SLIGHTLY WETTER THAN NORMAL
AND SLIGHTLY BELOW NORMAL TEMPS.

&&

.AVIATION /05Z THURSDAY THROUGH MONDAY/...
LATE NIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BEGIN
TO SPREAD ACROSS CENTRAL PA BY MIDNIGHT. THESE SHOWERS AND STORMS
WILL MOVE TO THE NE AND SHOULD PERSIST THROUGH EARLY MORNING. WIDESPREAD
VFR FLYING CONDITIONS CURRENTLY...WITH SCT-BKN MID BASED STRATO
CU ACROSS MOST OF THE FCST AREA AT 0230Z.

VFR WILL PREDOMINATE...THOUGH AREAS OF IFR CIGS AND VSBYS WILL
ACCOMPANY THE TSRA. LLWS WILL BE A BIG TICKET ITEM AFFECTING
TAKEOFF AND FAP OVERNIGHT AND THROUGH THE FIRST HALF OF TOMORROW
MORNING...CONTINUING THROUGH 15Z IN THE KMDT TO KLNS AREAS.

WE SWAP THE LLWS FOR DEEP MECHANICAL MIXING AND A GOOD CHANCE FOR STRONG/GUSTY
WSW SFC WINDS IN THE WAKE OF THE CFROPA THURSDAY OVER CENTRAL AND
WRN PENN. SFC WIND GUSTS OF 30-40 KTS LIKELY DURING THE DAY WITH
STRONG WINDS CONTINUING ALOFT...ESP ACROSS THE HIGHER TERRAIN
FROM KJST TO KBFD...WHERE THE COOLER/MOIST UPSLOPE FLOW INTO THE
MTNS WILL FORM MVFR TO IFR BKN-OVC CLOUDS. SCATTERED SHOWERS
TOMORROW AFTERNOON COULD BRING TEMPORARY CONDITIONS OF MVFR CIGS
THOUGH MOST SHOWERS SHOULD BE LIGHT...WINDS LOOK TO CEASE SHORTLY
AFTER OOZ AND THE INVERSION STRENGTHENS.

OUTLOOK...
THU NIGHT/FRI...SCTD MVFR CIGS EARLY..OTHERWISE VFR.
SAT AND SAT NIGHT...MAINLY VFR AS A LARGE AREA OF HIGH PRESSURE
AND RELATIVELY LIGHT WIND DRIFTS EAST ACROSS THE REGION.
SUN...VFR WITH INCREASED CHANCE AFTERNOON SHOWERS AS A COLD FRONT
APPROACHES.
MON...VFR.

&&

.HYDROLOGY...
FLASH FLOOD WATCH IS IN EFFECT FOR LATE TODAY THROUGH TONIGHT ACROSS
ALL BUT THE FAR SE COUNTIES OF THE CWA. ONLY BRIEF HEAVY RAIN IS
OCCURING AS THE SUPERCELLS SLIDE NE ACROSS THE REGION. THE LARGER
SHIELD OF MOD RAIN FOLLOWING UP FOR THE EARLY MORNING HOURS COULD
ADD TO THE HEAVY LOAD ON THE CAMEL/S BACK.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR PAZ004>006-
010>012-017>019-024>028-033>037-041-042-045-046-049>053-056.

&&

SYNOPSIS...DANGELO/LA CORTE
NEAR TERM...DANGELO/LA CORTE
SHORT TERM...LAMBERT
LONG TERM...KREKELER
AVIATION...LAMBERT/CERU
HYDROLOGY...
Hazardous weather outlook, Apr 27, 10:04 PM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1004 PM EDT WED APR 27 2011

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056-290215-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-
1004 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ057>059-063>066-290215-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1004 PM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 27, 11:59 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1159 PM EDT WED APR 27 2011

PAZ006-012-018-037-041-280445-
NORTHERN CENTRE PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER
PA-TIOGA PA-
1159 PM EDT WED APR 27 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLINTON...NORTH CENTRAL
CENTRE...NORTHWESTERN LYCOMING...SOUTHEASTERN POTTER AND SOUTHWESTERN
TIOGA COUNTIES...

AT 1153 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES NORTH OF SNOW
SHOE...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE
NEAR HYNER AROUND 1210 AM...WATERVILLE AROUND 1220 AM...CAMMAL AROUND
1230 AM AND BUTTONWOOD AROUND 1240 AM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...STATE ROAD
14...STATE ROAD 120.

LAT...LON 4137 7692 4103 7792 4113 7801 4178 7755

FORECASTER: CERU
Special weather statement, Apr 28, 12:14 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1214 AM EDT THU APR 28 2011

PAZ017-024-025-280445-
BLAIR PA-CAMBRIA PA-CLEARFIELD PA-
1214 AM EDT THU APR 28 2011

...A STRONG THUNDERSTORM WILL AFFECT CAMBRIA...NORTHERN BLAIR AND
SOUTH CENTRAL CLEARFIELD COUNTIES...

AT 1212 AM EDT...A STRONG THUNDERSTORM WAS NEAR NANTY-GLO...MOVING
NORTHEAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR EBENSBURG AROUND 1220 AM...CHEST
SPRINGS AROUND 1230 AM...BLANDBURG AROUND 1240 AM AND TIPTON AROUND
1250 AM.

THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 33 AND 45.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
219...ROUTE 220...ROUTE 422.

LAT...LON 4085 7850 4057 7818 4055 7819 4037 7879
      4058 7889

FORECASTER: JUNG
Special weather statement, Apr 28, 12:19 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1219 AM EDT THU APR 28 2011

PAZ012-018-019-045-280500-
NORTHERN CENTRE PA-NORTHERN CLINTON PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-
1219 AM EDT THU APR 28 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLINTON AND CENTRE
COUNTIES...

AT 1215 AM EDT...A STRONG THUNDERSTORM WAS NEAR PORT MATILDA...MOVING
NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR UNIONVILLE AROUND
1230 AM...MILESBURG AROUND 1240 AM...BALD EAGLE STATE PARK AROUND
1250 AM AND MILL HALL AROUND 100 AM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 147 AND 180...I-99 BETWEEN MILE MARKERS 57
AND 85.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 120.

LAT...LON 4130 7763 4110 7731 4073 7808 4082 7818

FORECASTER: RXR
Special weather statement, Apr 28, 12:44 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1244 AM EDT THU APR 28 2011

PAZ017>019-024-025-280515-
BLAIR PA-CAMBRIA PA-CLEARFIELD PA-NORTHERN CENTRE PA-
SOUTHERN CENTRE PA-
1244 AM EDT THU APR 28 2011

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CLEARFIELD...
NORTHEASTERN BLAIR...NORTHEASTERN CAMBRIA AND WESTERN CENTRE
COUNTIES...

AT 1239 AM EDT...A STRONG THUNDERSTORM WAS NEAR BLANDBURG...MOVING
NORTHEAST AT 45 MPH.

THIS STORM WILL BE NEAR OSCEOLA MILLS AROUND 1250 AM...SANDY RIDGE
AROUND 100 AM...BLACK MOSHANNON STATE PARK AROUND 110 AM AND SNOW
SHOE AROUND 120 AM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 123 AND 159...I-99 BETWEEN MILE MARKERS 48
AND 85.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 350.

LAT...LON 4121 7809 4117 7806 4114 7801 4116 7800
      4118 7798 4112 7780 4082 7769 4072 7806
      4074 7811 4070 7820 4067 7822 4062 7841
      4076 7855 4123 7819

FORECASTER: JUNG
Local storm report, Apr 28, 12:53 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1253 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     TSTM WND DMG     GARRETT                 39.86N  79.06W
04/28/2011                   SOMERSET           PA   911 CALL CENTER

            ONE TREE DOWN

&&

EVENT NUMBER CTP1100051

DANGELO
Special weather statement, Apr 28, 1:02 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
102 AM EDT THU APR 28 2011

PAZ012-037-041-042-045-046-280545-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
102 AM EDT THU APR 28 2011

...A STRONG THUNDERSTORM WILL AFFECT LYCOMING...NORTHWESTERN
SULLIVAN...SOUTHEASTERN CLINTON AND SOUTHEASTERN TIOGA COUNTIES...

AT 1254 AM EDT...A STRONG THUNDERSTORM WAS NEAR MILL HALL...MOVING
NORTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR LOCK HAVEN AT 105 AM...MCELHATTAN
AROUND 110 AM...SALLADASBURG AROUND 120 AM...COGAN STATION AROUND
130 AM...TROUT RUN AROUND 140 AM AND RALSTON AROUND 150 AM.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 173 AND 180.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 14...STATE ROAD 120.

LAT...LON 4161 7687 4157 7649 4100 7752 4118 7763
      4171 7689

FORECASTER: RXR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:09 PM EDTTornado WarningCTPLycoming, Sullivan26 min
Apr 27, 8:22 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland53 min
Apr 27, 8:46 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Sullivan, Tioga44 min
Apr 27, 9:14 PM EDTSpecial Weather StatementCTPYork31 min
Apr 27, 9:32 PM EDTSpecial Weather StatementCTPSullivan28 min
Apr 27, 10:38 PM EDTSpecial Weather StatementCTPCambria37 min
Apr 27, 10:52 PM EDTSpecial Weather StatementCTPClearfield23 min
Apr 27, 11:09 PM EDTSpecial Weather StatementCTPClinton36 min
Apr 27, 11:19 PM EDTSpecial Weather StatementCTPCambria, Centre, Clearfield41 min
Apr 27, 11:25 PM EDTSevere Thunderstorm WarningCTPCentre, Clearfield, Clinton37 min
Apr 27, 11:59 PM EDTSpecial Weather StatementCTPClinton, Lycoming46 min
Apr 28, 12:14 AM EDTSpecial Weather StatementCTPCambria31 min
Apr 28, 12:19 AM EDTSpecial Weather StatementCTPCentre, Clinton41 min
Apr 28, 12:26 AM EDTSevere Thunderstorm WarningCTPBedford, Somerset64 min
Apr 28, 12:33 AM EDTSevere Thunderstorm WarningCTPLycoming, Tioga57 min
Apr 28, 12:44 AM EDTSpecial Weather StatementCTPCentre31 min
Apr 28, 1:02 AM EDTSpecial Weather StatementCTPLycoming43 min
Apr 28, 1:29 AM EDTSpecial Weather StatementCTPClinton31 min
Apr 28, 1:35 AM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan25 min
Apr 28, 1:42 AM EDTFlash Flood WarningCTPCameron, Clinton, Lycoming, Potter, Sullivan, Tioga4 hr
Apr 28, 1:42 AM EDTSpecial Weather StatementCTPFulton33 min
Apr 28, 1:44 AM EDTFlash Flood WarningCTPBedford, Blair, Cambria, Fulton, Huntingdon, Somerset4 hr
Apr 28, 1:58 AM EDTSpecial Weather StatementCTPClinton47 min
Apr 28, 2:03 AM EDTSpecial Weather StatementCTPMifflin42 min
Apr 28, 2:19 AM EDTSpecial Weather StatementCTPHuntingdon41 min
Apr 28, 2:26 AM EDTSpecial Weather StatementCTPFranklin34 min
Apr 28, 2:30 AM EDTSpecial Weather StatementCTPClinton30 min
Apr 28, 2:42 AM EDTSpecial Weather StatementCTPClinton33 min
Apr 28, 2:52 AM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Cumberland, Franklin, Juniata, Mifflin and 3 more53 min
Apr 28, 2:55 AM EDTAreal Flood AdvisoryCTPCentre, Franklin, Juniata, Mifflin, Perry, Snyder and 1 more3 hr
Apr 28, 3:02 AM EDTFlash Flood WarningCTPCentre3 hr
Apr 28, 3:03 AM EDTSpecial Weather StatementCTPLycoming, Tioga42 min
Apr 28, 3:11 AM EDTSpecial Weather StatementCTPAdams, Franklin34 min
Apr 28, 3:34 AM EDTFlash Flood WarningCTPFranklin3 hr
Apr 28, 3:37 AM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Dauphin, Juniata, Lycoming, Montour and 4 more38 min
Apr 28, 3:39 AM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Dauphin, Montour, Northumberland, York3 hr
Apr 28, 3:41 AM EDTSpecial Weather StatementCTPLycoming34 min
Apr 28, 3:46 AM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 1 more44 min
Apr 28, 4:00 AM EDTSevere Thunderstorm WarningCTPColumbia, Dauphin, Lycoming, Montour, Northumberland, Schuylkill and 1 more60 min
Apr 28, 4:12 AM EDTRiver Flood WarningCTPLycoming41 hr
Apr 28, 4:12 AM EDTRiver Flood WarningCTPLycoming, Northumberland, Union35 hr
Apr 28, 4:12 AM EDTRiver Flood WarningCTPNorthumberland, Union41 hr
Apr 28, 4:12 AM EDTRiver Flood WarningCTPNorthumberland, Union41 hr
Apr 28, 4:12 AM EDTRiver Flood WarningCTPColumbia, Montour, Northumberland65 hr
Apr 28, 4:25 AM EDTFlash Flood WarningCTPAdams, Cumberland, Dauphin, Perry, York7 hr
Apr 28, 4:28 AM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, Schuylkill and 1 more47 min
Apr 28, 5:14 AM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, York46 min
Apr 28, 5:35 AM EDTTornado WarningCTPAdams, Cumberland, York25 min
Apr 28, 5:49 AM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Schuylkill56 min
Apr 28, 6:13 AM EDTFlash Flood WarningCTPLebanon, Schuylkill4 hr
Apr 28, 6:32 AM EDTWind AdvisoryCTPCambria, Cameron, Clearfield, Elk, McKean, Potter and 2 more5 hr
Apr 28, 6:47 AM EDTAreal Flood AdvisoryCTPColumbia, Franklin, Fulton, Huntingdon, Juniata, Lycoming and 7 more3 hr
Apr 28, 6:53 AM EDTSevere Thunderstorm WarningCTPLebanon, Schuylkill37 min
Apr 28, 7:11 AM EDTSpecial Weather StatementCTPColumbia, Montour, Northumberland, Sullivan49 min
Apr 28, 7:41 AM EDTRiver Flood WarningCTPClinton20 hr
Apr 28, 7:50 AM EDTSpecial Weather StatementCTPDauphin25 min
Apr 28, 7:54 AM EDTSpecial Weather StatementCTPLebanon, York36 min
Apr 28, 7:59 AM EDTSpecial Weather StatementCTPYork46 min
Apr 28, 8:04 AM EDTSpecial Weather StatementCTPAdams26 min
Apr 28, 8:07 AM EDTRiver Flood WarningCTPCumberland, York24 hr
Apr 28, 8:17 AM EDTSevere Thunderstorm WarningCTPLancaster, York58 min
Apr 28, 8:21 AM EDTTornado WarningCTPYork24 min
Apr 28, 8:44 AM EDTTornado WarningCTPLancaster, York14 min
Apr 28, 8:54 AM EDTSevere Thunderstorm WarningCTPLancaster, York66 min
Apr 28, 9:30 AM EDTTornado WarningCTPLancaster, York15 min
Apr 28, 9:58 AM EDTTornado WarningCTPYork21 min
Apr 28, 10:03 AM EDTSevere Thunderstorm WarningCTPLancaster, York27 min
Apr 28, 10:13 AM EDTTornado WarningCTPLancaster, York32 min
Apr 28, 10:26 AM EDTRiver Flood WarningCTPDauphin, Juniata, Northumberland, Perry, Union45 hr
Apr 28, 10:26 AM EDTRiver Flood WarningCTPCumberland, Dauphin, Juniata, Lancaster, Northumberland, Perry and 2 more48 hr
Apr 28, 10:26 AM EDTRiver Flood WarningCTPLancaster, York63 hr
Apr 28, 10:26 AM EDTRiver Flood WarningCTPHuntingdon11 hr
Apr 28, 10:35 AM EDTSevere Thunderstorm WarningCTPLancaster10 min
Apr 28, 10:49 AM EDTSpecial Weather StatementCTPLancaster26 min
Apr 28, 11:15 AM EDTSpecial Weather StatementCTPLancaster15 min
Apr 28, 12:52 PM EDTRiver Flood WarningCTPLycoming15 hr
Apr 28, 5:55 PM EDTRiver Flood WarningCTPDauphin, Lebanon, Schuylkill10 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.